Alert archive / Ohio / Lake Effect Snow Advisories in 2014
Lake Effect Snow Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Nov 13, 2014, 11:15 AM EST for Ashtabula County, Lake County, Ohio; Erie County, Pennsylvania. It took effect at Nov 13, 2014, 6:06 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2014, 11:15 AM EST (16:15 UTC)
- In effect from
- Nov 13, 2014, 6:06 PM EST
- Expired
- Nov 14, 2014, 2:46 AM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Lake County, OH, Erie County, PA
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 4.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 13, 6:23 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 13, 6:23 AM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
623 AM EST THU NOV 13 2014
.SYNOPSIS...
LARGE AREA OF ARCTIC HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS
WILL SLIDE SOUTHEAST AND REACH THE OHIO VALLEY THIS WEEKEND.
MEANWHILE A SERIES OF TROUGHS WILL SWING ACROSS LAKE ERIE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ALREADY SNOWING ALONG LAKESHORE FROM CLE EAST...SO TWEAKED TIMING
OF SNOW SLIGHTLY.
ORIGINAL DISCUSSION...
ISSUED LAKE EFFECT SNOW ADVISORY FOR THE PRIMARY SNOWBELT VALID
UNTIL SATURDAY MORNING. WITH A SERIES OF TROUGHS ROTATING ACROSS
THE AREA BETWEEN NOW AND SATURDAY DID NOT THINK THERE WOULD BE 6
INCHES IN ANY 12 HOUR PERIOD OR 8 INCHES IN A 24 HOUR PERIOD
HOWEVER...SEE NO REASON WHY SNOW WILL STOP BEFORE THE 850MB RIDGE
MOVES OVER THE AREA ON SATURDAY. AND SINCE THIS WAS THE FIRST SNOW
EVENT OF THE SEASON WARRANTED A HEADLINE
AS FAR AS TODAY...LIGHT SNOW FINALLY REACHING GROUND ACROSS NW OH
AS MIDDLE AND HIGH CLOUDS SEEDING LOWER CLOUDS. FOR NOW FLOW
REMAINS FROM THE SOUTHWEST SO REMAINDER OF THE AREA IS DRY. MODELS
IN GOOD AGREEMENT WITH THE FIRST IN A SERIES OF TROUGHS SWINGING
ACROSS THE LAKE THIS MORNING. AS TROUGH SWINGS ACROSS LAKE SNOW
WILL PUSH INLAND EFFECTING MAINLY THE SNOWBELT COUNTIES. THINK
SNOW WILL BE ENHANCED LATER THIS AFTERNOON AS UPPER LEVEL SHORT
WAVE SWINGS ACROSS THE FORECAST AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THINK SNOW WILL DIMINISH SOME OVERNIGHT SOME AS UPPER TROUGH MOVES
EAST AND WE GET A LITTLE UPPER LEVEL SUBSIDENCE. HOWEVER...NEXT
SHOT OF COLD AIR AS SECONDARY TROUGH SWINGS ACROSS THE FORECAST
AREA FRIDAY. SNOW SHOULD BE MORE WIDESPREAD WITH THE TROUGH AND
ROUGHLY 40 DEGREES OF WIND SHEAR FROM SURFACE TO 850MB DURING THE
MORNING. HOWEVER BY THE AFTERNOON MODERATE INSTABILITY OVER THE
LAKE WITH MORE UNIFORM WNW FLOW OVER THE LAKE SO MORE CONCENTRATED
IN SNOWBELT.
SEE NO REASON FOR SNOW TO END BEFORE THE 850MB RIDGE MOVES OVER
THE AREA ON SATURDAY. SO THERE WILL BE A BRIEF LULL BEFORE THE
NEXT SYSTEM ARRIVES LATE SATURDAY NIGHT INTO SUNDAY.
AS FAR AS TEMPS WILL REMAIN WELL BELOW NORMAL THROUGH THE
FORESEEABLE FUTURE.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE LONG TERM BEGINS MONDAY WITH MODELS FAIRLY SIMILAR SHOWING A
DEEP UPPER TROF DIGGING THROUGH THE WESTERN LAKES. DEEP MOISTURE
ASSOCIATED WITH A COLD FRONT WILL BE ACROSS THE EASTERN HALF OF THE
AREA TO START BUT SHOULD MOVE EAST DURING THE DAY. DRYING WILL BE
MOVING INTO THE WEST. BEST CHANCE FOR SNOW WILL BE EAST AND THEN
SNOWBELT LASTING THROUGH THE DAY AS WINDS TURN WEST BEHIND THE
FRONT. EXCEPTIONALLY COLD AIR WILL FILL IN OVERNIGHT WITH 850MB
TEMPS -16C TO -18C BY 12Z TUESDAY. BOTH THE GFS AND ECMWF SHOW
SUFFICIENT MOISTURE TO SUPPORT SEEDING AND CONVECTION OVER THE LAKE.
MODEL WINDS ARE FROM THE WEST SO WOULD EXPECT MORE LAKE EFFECT SNOW
ACROSS THE SNOWBELT. A QUICK LOOK AT FORECAST SOUNDING WOULD EASILY
SUPPORT THUNDER SNOW. THIS WOULD CONTINUE INTO WEDNESDAY BEFORE WINDS
BACK ENOUGH TO END THE ONSHORE COMPONENT. FOR NOW WILL HAVE LIKELY
POPS MONDAY NIGHT THROUGH TUESDAY NIGHT FOR THE SNOWBELT AND CHANCE
POPS OTHERWISE. ELSEWHERE WILL HAVE CHANCE POPS MONDAY BUT AFTER
THAT IS LOOKS LIKE LAKE EFFECT WILL BE THE MAIN EVENT. TEMPS REMAIN
WELL BELOW NORMAL WITH TUESDAY HIGHS ONLY IN THE MID/UPPER 20S AWAY
FROM THE LAKE. AND...WINTER DOESNT BEGIN FOR ANOTHER 5 1/2 WEEKS.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
JET STREAK INDUCED SNOW SHOWERS HAD MOVED THROUGH KTOL EARLIER IN
THE NIGHT BUT CONDITIONS HAVE IMPROVED TO VFR. OTHERWISE...JET IS
ALSO AIDING IN THE DEVELOPMENT OF LAKE EFFECT BANDS WITH RADAR
SHOWING ONE ALONG THE LAKESHORE UP TO KERI. BELIEVE LAKE EFFECT
WILL ONLY GET BETTER TODAY AS COLD AIR AND MOISTURE ALOFT SETTLE
OVER REGION. OUTSIDE OF THE LAKE EFFECT AREAS EXPECT CIGS TO WAVER
BETWEEN MVFR AND LOW VFR FOR THE DAY...IMPROVING TONIGHT AS HIGH
PRESSURE AND DRIER AIR BEGIN TO BUILD INTO THE AREA.
.OUTLOOK...NON VFR IN SNOW SHOWERS AT ERI AND POSSIBLY AT CLE AND
YNG FRIDAY. NON-VFR LIKELY SUNDAY WITH SNOW SHOWERS WITH THE NEXT
FRONT.
&&
.MARINE...
A PRIMARILY WEST FLOW OF 15 TO 20 KNOTS ON THE LAKE WILL INCREASE
TONIGHT TO 15 TO 25 KNOTS WITH THE PASSAGE OF A TROUGH. WEST FLOW
WILL CONTINUE IN THE SAME RANGE FRIDAY. WAVES ARE LIKELY AT OR
BELOW SMALL CRAFT HEADLINE CRITERIA CURRENTLY BUT BY AFTERNOON WAVES
SHOULD BE INCREASING TO 4 FEET OR BETTER. WILL THEREFORE LEAVE THE
HEADLINE UP. GIVEN FLOW...HAVE EXTENDED THE SMALL CRAFT HEADLINE
THROUGH FRIDAY NIGHT. FLOW WILL TURN MORE SOUTHWEST AROUND 15 KNOTS
SATURDAY AS HIGH PRESSURE MOVES TO THE LOWER OHIO VALLEY. SUNDAY
AND MONDAY WINDS WILL INCREASE BACK CLOSER TO 15 TO 20 KNOTS AS THE
HIGH MOVES OFF THE EAST COAST AND THE GRADIENT BEGINS TO TIGHTEN
AHEAD OF LOW PRESSURE MOVING INTO THE WESTERN LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL 9 AM EST SATURDAY FOR
OHZ012>014-089.
PA...LAKE EFFECT SNOW ADVISORY UNTIL 9 AM EST SATURDAY FOR
PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LEZ146>149.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Nov 13, 4:08 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EST THU NOV 13 2014 LEZ061-142>149-162>169-OHZ003-006>011-017>023-027>033-036>038-047- 140915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 408 AM EST THU NOV 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012>014-089-PAZ001>003-140915- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 408 AM EST THU NOV 13 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 13, 10:15 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 AM EST THU NOV 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW ERIE AIRPORT 42.08N 80.18W
11/13/2014 M2.0 INCH ERIE PA ASOS
12 HOUR SNOWFALL.
0845 AM SNOW EUCLID 41.62N 81.49W
11/13/2014 M2.5 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1401522
EVENT NUMBER CLE1401523
JAMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:20 AM EST | Lake Effect Snow Advisory | CLE | Ashtabula, Geauga, Lake | 23 hr |
| Nov 13, 11:15 AM EST | Lake Effect Snow Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 41 hr |
Nearby
Lake Effect Snow Advisories in Ohio, 2014Lake Effect Snow Advisories in Pennsylvania, 2014Every lake effect snow advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.